Illinois, 2012Damaging Winds in Illinois, July 26, 2012
July 26, 2012 · NWS ILX · 2 events in 2 counties and zones
A strong cold front triggered widely scattered thunderstorms across the area during the afternoon and evening of July 26th. A couple of the cells produced damaging wind gusts across portions of Tazewell and McLean counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $62,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong cold front triggered widely scattered thunderstorms across the area during the afternoon and evening of July 26th. A couple of the cells produced damaging wind gusts across portions of Tazewell and McLean counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the first event at Jul 26, 5:28 PM CST, 42 minutes earlier.
Area forecast discussion, Jul 26, 5:28 PM CST, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
628 PM CDT THU JUL 26 2012
.DISCUSSION...
ISSUED 300 PM CDT THU JUL 26 2012
SHORT TERM...TONIGHT THROUGH SUNDAY
SPC ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 9 PM FOR OUR 8 SE
COUNTIES ALONG AND SE OF I-70. SO FAR THUNDERSTORMS HAVE BEEN
CONFINED TO AREAS SOUTH OF I-64/I-44 IN SE MO...SOUTHERN IL...
FAR SOUTHERN IN AND NW KY ALONG OUTFLOW/FRONTAL BOUNDARY THAT
SWEPT SE THROUGH CENTRAL IL THIS MORNING. A DEVELOPING LINE OF
THUNDERSTORMS THAT COULD BECOME STRONG TO EVEN SEVERE WAS OVER SE
WI...NW IL AND SE IA NEAR THE QUAD CITIES AND MOVING ESE. THIS
CONVECTION ASSOCIATED WITH COLD FRONT ATTACHED TO 1004 MB LOW
PRESSURE JUST WEST OF APPLETON/FOX CITIES IN EAST CENTRAL WI.
CENTRAL IL MAINLY BETWEEN THESE TWO FEATURES AND WILL JUST HAVE
ISOLATED SHOWERS AND THUNDERSTORMS INTO THIS EVENING MAINLY BEFORE
SUNSET. WILL CONTINUE SCATTERED THUNDERSTORMS INTO THIS EVENING IN
SE IL WHERE HEAT ADVISORY WILL KEEP GOING UNTIL 7 PM. MID AND HIGH
CLOUDS KEEPING HEAT INDEXES BELOW 105F CLOSER TO 100F BUT THIS IS
THE 4TH CONSECUTIVE DAY WITH HEAT INDICES AT OR ABOVE 100F SO WILL
CONTINUE THE HEAT ADVISORY UNTIL EARLY EVENING. LOWS TONIGHT IN
THE UPPER 60S CENTRAL IL AND LOWER 70S IN SE IL.
WEAK LOW PRESSURE OVER EAST CENTRAL WI TO DIVE SE INTO NORTHERN
INDIANA BY MIDDAY FRI AND BRING THE COLD FRONT SE INTO THE IL
RIVER VALLEY BY 12Z/7 AM FRI AND THROUGH SE IL BY FRI AFTERNOON.
ISOLATED SHOWERS AND THUNDERSTORMS TO DEVELOP AHEAD OF THIS FRONT
FRI AFTERNOON MAINLY JUST SE OF LAWRENCEVILLE INTO INDIANA AND KY.
SPC HAS A SLIGHT RISK OF SEVERE STORMS FRI AFTERNOON OVER KY/TN
AND CENTRAL/EASTERN INDIANA. KEPT OUR CWA DRY FRI BUT MAY BE CLOSE
WITH ISOLATED CONVECTION BY THE WABASH RIVER EARLY FRI AFTERNOON.
HIGHS FRI RANGE FROM THE UPPER 80S NW OF THE IL RIVER TO THE UPPER
90S IN SE IL AGAIN WITH HEAT INDICES PEAKING NEAR 100F BY
LAWRENCEVILLE. LESS HUMID AIR ARRIVING FRIDAY AS DEWPOINTS
SLIP INTO THE UPPER 50S AND LOWER 60S BEHIND THIS 2ND FRONT.
QUIET WEATHER EXPECTED FRIDAY NIGHT AND SAT WITH WEAK HIGH
PRESSURE 1019 MB DRIFTING EAST OVER THE GREAT LAKES REGION AND
UPPER LEVEL TROF EAST/NE OF IL. HIGHS SAT GENERALLY IN THE UPPER
80S AND LOWER 90S SO COOLER IN SE IL TOO BY THEN. MODELS HAVE
TRENDED FASTER WITH A SHORT WAVE TRACKING SE INTO THE MID MS
VALLEY SAT NIGHT AND SUNDAY AND ADDED 20-30% CHANCE OF SHOWERS AND
THUNDERSTORMS TO WESTERN AREAS SAT NIGHT/SUNDAY. HIGHS SUNDAY
AGAIN IN THE UPPER 80S AND LOWER 90S WITH WARMEST READINGS SW.
DEWPOINTS START TO RISE ON SUNDAY INTO THE MID TO UPPER 60S SO
NOT AS COMFORTABLE AS SAT.
LONG TERM...SUNDAY NIGHT THROUGH THURSDAY
HEAT AND HUMIDITY TO GRADUALLY BUILD BACK INTO CENTRAL AND SE IL
DURING THIS TIME FRAME AS 595 DM 500 MB SUBTROPICAL RIDGE BUILDS
OVER THE CENTRAL ROCKIES AND SOUTHERN PLAINS. EXPECT HIGHS IN THE
LOWER 90S WITH SW AREAS IN THE MID 90S. IL WILL BE IN A WNW UPPER
LEVEL FLOW WITH A FEW UPPER LEVEL DISTURBANCES TRACKING ESE NEAR IL.
THIS TO BRING ISOLATED SHOWERS AND THUNDERSTORMS TO THE AREA FROM
SUNDAY NIGHT THROUGH TUE...THOUGH MAINLY IN EASTERN IL TUE. TIMING
AND POSITION OF THESE DISTURBANCES DIFFICULT THAT FAR OUT BUT DID
TRIM POPS DOWN OVERALL FROM THE ALLBLEND POPS WITH MOST OF CWA IN
A EXTREME DROUGHT (D3).
KH
&&
.AVIATION...
ISSUED 628 PM CDT THU JUL 26 2012
LINE OF SHOWERS AND THUNDERSTORMS IS COMING ACROSS THE ILLINOIS
RIVER AND SHOULD AFFECT ALL SITES. HOWEVER...AS WITH THE
CONVECTION LAST NIGHT...IT DISSIPATED AS IT MOVED EAST. SO WILL
JUST HAVE VCSH FOR ALL SITES EXCEPT PIA...WHERE HAVE INCLUDED 1HR
TEMPO GROUP FOR THUNDERSTORM. IF OTHER SITES APPEAR TO BE THREATEN
WITH THUNDERSTORMS BEYOND VICINITY...THEN WILL AMEND WHEN KNOW FOR
SURE. ONCE THIS MOVES THROUGH AND/OR DISSIPATES THEN THERE WILL BE
SCATTERED CLOUDS REMAINDER OF TAF PERIOD. WINDS WILL BE WESTERLY
THIS EVENING...BUT VARIABLE AND STRONGER AS THE STORM MOVES
THROUGH PIA. THEN VARIABLE AFTER PCPN ENDS IN 2-3 HOURS...FOLLOWED
BY WESTERLY AGAIN TOMORROW.
AUTEN
&&
.ILX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 26, 2:10 PM CST, 4 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LINCOLN IL
310 PM CDT THU JUL 26 2012
ILZ027>031-036>038-040>057-061-271100-
CASS-CHAMPAIGN-CHRISTIAN-COLES-DE WITT-DOUGLAS-EDGAR-FULTON-KNOX-
LOGAN-MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-
PIATT-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION-
WOODFORD-
310 PM CDT THU JUL 26 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
ILLINOIS AND EAST CENTRAL ILLINOIS.
.DAY ONE...TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH EARLY EVENING. ORGANIZED
SEVERE STORMS ARE NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEATHER DISTURBANCE WILL PROVIDE THE NEXT CHANCE FOR THUNDERSTORMS
SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
ILZ062-063-066>068-071>073-271100-
CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND-
310 PM CDT THU JUL 26 2012
...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
ILLINOIS AND SOUTHEAST ILLINOIS.
.DAY ONE...TONIGHT
SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING. A FEW OF THE
STORMS MAY BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WIND
GUSTS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
A WEATHER DISTURBANCE WILL PROVIDE THE NEXT CHANCE FOR THUNDERSTORMS
SUNDAY INTO MONDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THROUGH 9 PM THIS EVENING.
BAK
In the hours before
Special weather statement, Jul 26, 5:00 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
600 PM CDT THU JUL 26 2012
ILZ029-036-037-041-262345-
FULTON-MASON-PEORIA-TAZEWELL-
600 PM CDT THU JUL 26 2012
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FULTON...
NORTHEASTERN MASON...SOUTHERN PEORIA AND WESTERN TAZEWELL COUNTIES
UNTIL 645 PM CDT...
AT 557 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FARMINGTON...OR 11 MILES NORTH OF CANTON...
MOVING SOUTHEAST AT 30 MPH.
WINDS CLOSE TO 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
TRIVOLI...
HANNA CITY...
GLASFORD...
BELLEVUE...
BARTONVILLE...
PEKIN...
OTHER LOCATIONS AFFECTED INCLUDE...NORRIS...SMITHVILLE...KINGSTON
MINES...MAPLETON...NORTH PEKIN AND POWERTON.
PEOPLE NEAR THESE LOCATIONS SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR POSSIBLE WARNINGS...AND BE PREPARED TO TAKE
APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 4068 8947 4035 8971 4062 9013 4072 9004
4072 8999 4078 8999 4080 8997
TIME...MOT...LOC 2301Z 301DEG 27KT 4070 9000
AUTENThunderstorm Wind, Tazewell
- When
- July 26, 6:10 PM CST to 6:15 PM CST
- Where
- Tazewell County, Armington
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $42,000
- Reported by
- Law Enforcement
- Coordinates
- 40.330, -89.300
Numerous trees and tree branches were blown down. Power lines were knocked downed as well, creating a power outage in Armington. In addition, the roof of an old school was damaged.
Thunderstorm Wind, McLean
- When
- July 26, 6:40 PM CST to 6:45 PM CST
- Where
- McLean County, Heyworth
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Emergency Manager
- Coordinates
- 40.320, -88.980
A two to three-foot diameter hollow tree branch was broken out of a tree and fell onto a house. Several other tree branches and power lines were blown down around town.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornado and Hail in Pennsylvania, July 26, 20122 deaths · 5 injured · $250,000 · EF0 · 53 events
- Flash Flood and Damaging Winds in Kentucky, July 26, 20121 death · 1 injured · $30,000 · 65 kt wind · 27 events
- Hail and Damaging Winds in New York, July 26, 20121 death · 1 injured · $34,000 · 1 in hail · 17 events
- Tornadoes and Damaging Winds in New York, July 26, 2012$10 million · EF1 · 29 events
- Heat in Pennsylvania, July 26, 20121 death · 8 events
- Flood and Hail in Pennsylvania, July 26 to 27, 2012$1.5 million · 1 in hail · 39 events
- Hail and Damaging Winds in Georgia, July 26, 2012$3.0 million · 1 in hail · 10 events
- Hail and Damaging Winds in Ohio, July 26, 2012$600,000 · 1 in hail · 17 events
- Hail and Damaging Winds in Ohio, July 26, 2012$131,000 · 2 in hail · 40 events
- Tornadoes and Hail in Pennsylvania, July 26, 2012$104,000 · EF1 · 14 events
- Damaging Winds in New York, July 26, 2012$171,000 · 50 kt wind · 17 events
- Damaging Winds in West Virginia, July 26, 2012$245,000 · 50 kt wind · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393934, 393935.